Hail, Douglas
- When
- June 5, 12:00 PM MST
- Where
- Douglas County, 1.48 mi SSE of Parker
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.500, -104.760
Severe thunderstorms broke out across the northeast and east central plains of Colorado. Two tornadoes touched down; one caused minor damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms broke out across the northeast and east central plains of Colorado. Two tornadoes touched down; one caused minor damage. In addition, the storms produced large hail, up to golfball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 5, 9:22 AM MST, 2 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1022 AM MDT FRI JUN 5 2015 .UPDATE... ISSUED AT 1022 AM MDT FRI JUN 5 2015 SHOWERS AND STORMS ALREADY OCCURRING OVER THE FOOTHILLS AND URBAN CORRIDOR INTO WELD COUNTY...AS EXPECTED WITH AN EARLIER START TODAY. WITH GOOD CLOUD COVER THIS MORNING...AND MORE EXPECTED THROUGH THE DAY...HAVE DECREASED MAX TEMPERATURES FOR TODAY. THIS MAY HELP LESSEN THE THREAT OF SEVERE WEATHER BY JUST A SMALL AMOUNT...BELIEVE MORE OF THE THREAT WILL BE THE FLOOD THREAT. THE CURRENT SHOWERS/STORMS ARE PRODUCING RAINFALL RATES OF NEAR AN INCH PER HOUR...THIS IS EXPECTED TO INCREASE AS MORE TROPICAL MOISTURE WILL BE MOVING NORTH OVER THE STATE. GOOD NEWS IS THAT STORMS WILL BE MOVING QUICKER AS MID AND UPPER LEVEL FLOW WILL BE QUICKER. HOWEVER WITH THE GROUND SO SATURATED...IT WILL NOT TAKE MUCH RAIN TO CAUSE PROBLEMS AGAIN. BASED ON HIGH RES AND MESOSCALE MODELS...SEEMS AS THOUGH THERE WILL BE THIS INITIAL WAVE...THEN ANOTHER WAVE EARLY AFTERNOON TO EARLY EVENING WHERE WE CAN SEE THE BETTER CHANCE FOR SEVERE WEATHER...BUT THEN ANOTHER WAVE SEEMS TO BECOME MORE OF A HEAVY RAIN THREAT THAN HAIL OR TORNADO. WILL CONTINUE TO MONITOR STORMS OUT EAST AS ANY SORT OF OUTFLOW SENDING FLOW BACK WEST INTO THE MOUNTAINS COULD ENHANCE AND INCREASE STORM STRENGTH AND COVERAGE. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 415 AM MDT FRI JUN 5 2015 ...MAIN CONCERNS WILL BE ADDITIONAL SEVERE STORMS...LOCALLY HEAVY RAINFALL...AND FLASH FLOOD THREAT THIS AFTERNOON/EVENING... CONVECTION WITH HEAVY RAIN IS STILL LINGERING OVER THE EASTERN PLAINS IN THE EARLY MORNING HOURS...WHILE THE FRONT RANGE HAS SETTLED DOWN FOR THE TIME BEING WITH ONLY ISOLATED SHOWERS. AREAS OF FOG DEVELOPING AWAY FROM THE CONVECTION...BUT THIS WILL BE BREAKING UP WITH DAYTIME HEATING. THIS WILL SET THE STAGE FOR MORE DESTABILIZATION AND SURFACE BASED CONVECTION BY OR SHORTLY AFTER THE NOON HOUR. AN APPROACHING SHORT WAVE/SPEED MAX JUST TO OUR WEST WILL LIKELY BRING UPPER LEVEL SUPPORT RESULTING IN MORE WIDESPREAD THUNDERSTORMS...AND INCREASING DEEP LAYER SHEAR. SHEAR PROFILES AND CAPES NEAR 2000 J/KG SUPPORT SUPERCELL DEVELOPMENT. LOW LEVEL INFLOW WAS MUCH STRONGER THAN SUGGESTED YESTERDAY RESULTING IN MORE OF A TORNADO THREAT...AND SAME COULD OCCUR TODAY AS SURFACE LOW PRESSURE IS EXPECTED TO HOLD IN SOUTHEAST COLORADO INCREASING THE EASTERLY LOW LEVEL COMPONENT. EXPECT ANOTHER AFTERNOON AND EVENING WITH SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. HEAVY RAIN WILL BE ANOTHER THREAT...SEE HYDRO DISCUSSION BELOW AND A FLASH FLOOD WATCH WILL BE ISSUED FOR PORTIONS OF THE AREA. THE STORMS WILL BE MOVING OFF TO THE NORTHEAST TONIGHT WITH THE EXPECTED PASSAGE OF THE SHORT WAVE/SPEED MAX. HIGHEST STORM COVERAGE SHOULD EXIT THE NORTHEAST CORNER AROUND MIDNIGHT...BUT ANOTHER WAVE COULD HELP REGENERATE SHOWERS AND A FEW STORMS ESPECIALLY IN THE MOUNTAINS OVERNIGHT. IF CLOUDS BREAK SUFFICIENTLY...THEN COULD SEE MORE FOG AGAIN TONIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 415 AM MDT FRI JUN 5 2015 MODELS ARE SHOWING INCREASING SOUTHWESTERLY FLOW ALOFT FOR THE CWA SATURDAY AND SATURDAY NIGHT. ON SUNDAY AND SUNDAY NIGHT THERE IS PRETTY STRONG WEST-SOUTHWESTERLY FLOW ALOFT FOR THE CWA. THE UPPER CLOSED LOW IS CENTERED OVER THE SOUTHERN TIP OF NEVADA AT 12Z SATURDAY. IT IS WEAKER AND COVERING UTAH FROM 12Z SUNDAY MORNING THROUGH 12Z MONDAY MORNING. THERE IS WEAK UPWARD QG VERTICAL VELOCITY PROGGED FOR THE CWA THROUGH THE WEEKEND. THE BOUNDARY LAYER FLOW HAS SOME DOWNSLOPING COMPONENT TO IT ON SATURDAY. THERE IS SOME UPSLOPING NORTHERLY WINDS LATER SATURDAY NIGHT FOR THE EASTERN PLAINS. THERE IS EASTERLY AND SOUTHEASTERLY FLOW ON SUNDAY INTO SUNDAY EVENING...THEN MAYBE SOME DRAINAGE LATER SUNDAY NIGHT. MODELS SHOW PRETTY DECENT MOISTURE FOR THE EASTERN TWO-THIRDS OF THE CWA SATURDAY THROUGH SUNDAY NIGHT. HOWEVER THE THE AMOUNTS ARE A TAD DOWN FROM THE LAST TWO DAYS. THE PRECIPITABLE WATER VALUES ARE IN THE 0.50 TO 1.10 INCH RANGE ...DRYING A BIT AFTER MIDNIGHT SUNDAY NIGHT. THE BOUNDARY LAYER DEW POINTS ARE PROGGED IN THE 50S TO LOWER 60S F FOR THE FOOTHILLS AND PLAINS THROUGH THE PERIOD. THERE IS A THETA-E AXIS OVER EASTERN COLORADO BUT THERE IS BETTER ONE FURTHER EAST. THERE IS CAPE AROUND...BUT NOTHING AS HIGH AS THE PAST COUPLE DAYS. THERE IS SOME AREAS WITH 1000-2000 J/KG SUNDAY AFTERNOON OVER THE PLAINS...SATURDAY'S VALUES ARE A BIT LOWER. THE SHEAR IS BETTER ON SUNDAY FOR THE SOUTHERN CWA. THE QPF FIELDS HAVE A TAD OF MEASURABLE PRECIPITATION SATURDAY MORNING OVER THE MOUNTAINS ...THEN MORE AND WIDESPREAD SATURDAY AFTERNOON AND EVENING. THERE IS SOME OVERNIGHT INTO SUNDAY MORNING...THEN AN INCREASE AGAIN FOR LATE DAY SUNDAY INTO THE EVENING. WILL NEED "SCATTERED" LATE DAY POPS SATURDAY AND SUNDAY FOR THE CWA. PRECIPITATION AMOUNTS WILL LIKELY BE A BIT LESS THEN WE'VE SEEN THE PAST COUPLE OF DAYS. FOR TEMPERATURES...SATURDAY'S HIGHS ARE QUITE CLOSE TO TODAY'S EXPECTED HIGHS. SUNDAY'S HIGHS ARE DOWN 1-4 C BEHIND A WEAK SURGE OF COOLER AIR. FOR THE LATER DAYS...MONDAY THROUGH THURSDAY... MODELS SHOW A DRIER PERIOD WITH WEAK UPPER RIDGING BUT NOT NECESSARILY THAT MUCH WARMER. BY THURSDAY ANOTHER WEAK UPPER TROUGH IS EXPECTED TO MOVE INTO COLORADO FROM THE WEST WITH AN INCREASE OF MOISTURE AND POPS. && .AVIATION...(FOR THE TAFS THROUGH 18Z SATURDAY MORNING) ISSUED AT 1022 AM MDT FRI JUN 5 2015 SEEING THE EARLIER START TODAY WITH SHOWERS AND STORMS FORMING OVER THE FOOTHILLS...URBAN CORRIDOR AND WELD COUNTY AS UPPER LEVEL DISTURBANCE APPROACHES. INTRODUCED SHOWERS AND THUNDERSTORMS A COUPLE HOURS EARLIER FOR THE TAFS. THUNDERSTORMS WILL BE LIKELY WITH TEMPO THUNDER FOR THE 20Z- 03Z PERIOD. SCATTERED SEVERE THUNDERSTORMS EXPECTED WITH LARGE HAIL...WIND GUSTS TO 50 KNOTS...AND A POSSIBLE TORNADO. EASTERLY TO SOUTHEASTERLY WINDS WILL AGAIN BE EXPECTED THROUGH THE DAY BEFORE MORE OF A DIURNAL SET UP HAPPENS TONIGHT. LOWER CLOUDS ASSOCIATED WITH EVENING CONVECTION SHOULD EVENTUALLY BREAK UP TOWARD 06Z WITH LIGHT DOWNSLOPE FLOW DEVELOPING. HOWEVER...IF WEAK DENVER CYCLONE REDEVELOPS THEN POTENTIAL FOR MORE FOG AFTER 09Z. && .HYDROLOGY... ISSUED AT 1022 AM MDT FRI JUN 5 2015 HAVE EXTENDED THE FLOOD WARNINGS DOWNSTREAM ALONG THE PLATTE RIVER WITH LAST NIGHTS RAINFALL MAKING ITS WAY EAST AS WELL AS EXPECTED PRECIPITATION FROM TODAYS STORMS. REPORTS COMING IN ON THE CURRENT STORMS OVER THE FOOTHILLS ARE ALREADY PRODUCING RAINFALL RATES OF AN INCH OR MORE AN HOUR. THIS IS EXPECTED TO INCREASE THROUGH THE DAY. LAST NIGHTS RAINS HAVE LEFT A LOT OF THE FRONT RANGE I-25 CORRIDOR AND PALMER DIVIDE NEARLY SATURATED. TODAYS STORMS WILL LIKELY BE MORE EFFICIENT PRODUCING RAIN AS SOME SUBTROPICAL MOISTURE WORKS INTO THE STATE FROM THE SOUTHWEST MOISTENING THE MID/UPPER LEVELS BY AFTERNOON AND EVENING. AT THE SAME TIME...LOW LEVELS REMAIN VERY MOIST AND PRECIPITABLE WATER VALUES WILL CLIMB ABOVE 1 INCH. STORMS WILL BE MOVING FASTER GOING AGAINST FLASH FLOOD POTENTIAL...BUT DUE TO THE SATURATED NATURE OF THE SOILS AND MORE EFFICIENT RAIN PROCESS TODAY...THE FLASH FLOOD WATCH FOR THE FOOTHILLS...I-25 URBAN CORRIDOR...AND PALMER DIVIDE AREA WILL CONTINUE. LATEST FLASH FLOOD GUIDANCE HAS DROPPED SIGNIFICANTLY FOR THOSE AREAS. SHOWERS AND THUNDERSTORMS WILL BE A GOOD BET LATE DAY SATURDAY AND LATE DAY SUNDAY...BUT RAINFALL RATES WILL BE A BIT LESS THEN THEY HAVE BEEN LAST WEDNESDAY THROUGH TODAY. AMOUNTS WILL BE UP TO ONE HALF OF AN INCH PER HOUR. MONDAY THROUGH WEDNESDAY DRY OUT QUITE A BIT...WITH A RETURN OF BETTER CHANCES OF RAINFALL BY NEXT THURSDAY. && .BOU WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR COZ035-036-038>041- 043-045-046. && UPDATE...KRIEDERMAN SHORT TERM...BARJENBRUCH LONG TERM...RJK AVIATION...KRIEDERMAN HYDROLOGY...KRIEDERMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1101 AM MDT FRI JUN 5 2015 COZ030>051-060515- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT FRI JUN 5 2015 ...MORE SEVERE THUNDERSTORMS AND FLASH FLOODING EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN AND NEAR THE MOUNTAINS. STRONGER AND SOME SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING HOURS. DAYTIME HEATING WILL COMBINE WITH ABUNDANT LOW LEVEL MOISTURE TO DESTABILIZE THE ATMOSPHERE CONSIDERABLY BY AFTERNOON. AT THE SAME TIME...WIND SHEAR WILL BE INCREASING WITH THE APPROACH OF AN UPPER LEVEL DISTURBANCE. SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. HEAVY RAINFALL CAN ALSO BE EXPECTED FROM THESE STORMS...WITH 1 TO 2 INCHES IN LESS THAN AN HOUR. GIVEN THE RECENT RAINFALL AND SATURATED SOILS...HEAVY RUNOFF AND FLASH FLOODING WILL BE POSSIBLE IN THE STRONGER STORMS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE FRONT RANGE FOOTHILLS...I-25 URBAN CORRIDOR...AND PALMER DIVIDE AREA EASTWARD THROUGH LIMON. RIVERS AND STREAMS WILL CONTINUE TO RUN HIGH WITH SNOWMELT AND RAINFALL RUNOFF. PEOPLE LIVING ALONG STREAMS SHOULD BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING IS OBSERVED OR WARNINGS ARE ISSUED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY AS PLENTIFUL MOISTURE REMAINS OVER THE FORECAST AREA. THE THREAT OF SEVERE THUNDERSTORMS AND FLASH FLOODING WILL CONTINUE. MONDAY THROUGH WEDNESDAY WILL BE DRIER...BUT THERE WILL STILL BE A FEW THUNDERSTORMS WITH A LOW THREAT OF SEVERE WEATHER. THERE MAY BE AN INCREASE IN THUNDERSTORMS AGAIN LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED BY 1 PM. KRIEDERMAN/GIMMESTAD
The Denver radar (KFTG), 37 km away, was scanning. The volume nearest the first event began at 19:02 UTC.
7 hail, 2 tornado. Local standard time, as filed.
A tornado touched down briefly. A roof structure collapsed. An outbuilding and some fencing was also damaged. Some tree were snapped at their base.
A large cone tornado touched down in open country. No damage was observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2015Every state in 2015This day in weather historyThe tornado archive for Colorado, 2015Warnings in Colorado, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572883, 572882, 572892, 572884, 572885, 572890, 572886, 572889, 572887.